MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386865
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 18gx1.25in straight bc blood leaks out of control plug it was reported by customer that the cathena blood control not working.Allowing for blood return upon placing iv catheter.Verbatim: cathena blood control not working.Allowing for blood return upon placing iv catheter bd rep response on (b)(6) 2025 for (b)(4): 1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.2.In (b)(4), the lot number was mentioned as 4124016, but the attached product image shows the lot number as 4198480.Could you please confirm which lot is experiencing the reported issue, or if both are affected? both lot numbers are affected.Customer response on (b)(6) 2025.For (b)(4): 1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Due to a manufacturing defect, there is potential for a hole in the septum of the cathena 18- and 20-gauge catheters.The hole may result in blood leakage from the septum during insertion.The blood leakage may cause blood exposure or the need for a second iv to be placed.The replacement of the iv may result in a brief delay in therapy which would not be expected to result in an adverse event.Bd has identified root cause and initiated corrective actions to prevent recurrence of this issue.

Brand Name
BD US CATHENA 18GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21858935
Report Number2243072-2025-00529
Device Sequence Number20010895
Product Code FOZ
UDI-Device Identifier00382903868650
UDI-Public(01)00382903868650(11)240505(17)270430(10)4124016
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386865
Device Lot Number4198480
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown